MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM045
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the uterine artery using a px slim delivery microcatheter (px slim) and a non-penumbra catheter.During the procedure, the physician introduced the px slim into the target vessel and while attempting to torque the px slim to select the target vessel, the physician was unable to torque the px slim.Therefore, the px slim was removed.Upon removal, the physician noticed that the px slim was fractured at the proximal end.The procedure was completed using a non-penumbra microcatheter and the same catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned px slim confirmed a fracture on the proximal end.If the device is torqued against resistance, damage such as a fracture may occur.The root cause of resistance could not be determined.Further evaluation revealed ovalizations along the distal end of the catheter.This damage was incidental to the reported complaint and likely occurred due to the device being torqued during the procedure as mentioned in the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #02 mfr report:3005168196-2023-00489 1.Section d.Box 4.Unique identifier.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18059269
Report Number3005168196-2023-00489
Device Sequence Number7729298
Product Code DQY
UDI-Device Identifier00814548016412
UDI-Public00814548016412
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Catalogue NumberPXSLIM045
Device Lot NumberF00006371
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer11/10/2023
01/14/2005
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date12/08/2023
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005